Alert archive / Michigan / Small Craft Advisories in 2021
Small Craft Advisory 67, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this small craft advisory at Aug 21, 2021, 8:52 AM EDT. It took effect at Aug 22, 2021, 2:00 AM EDT. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Aug 21, 2021, 8:52 AM EDT (12:52 UTC)
- In effect from
- Aug 22, 2021, 2:00 AM EDT
- Expired
- Aug 22, 2021, 11:00 PM EDT
- In force
- 21 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted.
901 WHUS73 KGRR 211252 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 852 AM EDT Sat Aug 21 2021 LMZ848-849-212100- /O.NEW.KGRR.SC.Y.0067.210822T0600Z-210823T0000Z/ Whitehall to Pentwater MI-Pentwater to Manistee MI- 852 AM EDT Sat Aug 21 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 8 PM EDT SUNDAY... * WHAT...North winds 15 to 25 knots and waves 3 to 6 feet expected. * WHERE...Whitehall to Manistee. * WHEN...From 2 AM to 8 PM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
7 follow-up statements
206 WHUS73 KGRR 211756 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 156 PM EDT Sat Aug 21 2021 LMZ844>847-220200- /O.EXB.KGRR.SC.Y.0067.210822T1500Z-210823T0000Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- 156 PM EDT Sat Aug 21 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM TO 8 PM EDT SUNDAY... * WHAT...North winds 10 to 20 knots with gusts to 25 knots and waves 2 to 5 feet expected. * WHERE...St Joseph to Whitehall. * WHEN...From 11 AM to 8 PM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ848-849-220200- /O.CON.KGRR.SC.Y.0067.210822T0600Z-210823T0000Z/ Whitehall to Pentwater MI-Pentwater to Manistee MI- 156 PM EDT Sat Aug 21 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 PM EDT SUNDAY... * WHAT...North winds 15 to 25 knots with gusts up to 30 knots and waves 3 to 5 feet expected. * WHERE...Whitehall to Manistee. * WHEN...From 2 AM to 8 PM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
768 WHUS73 KGRR 220257 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 1057 PM EDT Sat Aug 21 2021 LMZ848-849-221100- /O.CON.KGRR.SC.Y.0067.210822T0600Z-210823T0000Z/ Whitehall to Pentwater MI-Pentwater to Manistee MI- 1057 PM EDT Sat Aug 21 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 PM EDT SUNDAY... * WHAT...North winds 10 to 20 knots with gusts up to 25 knots and waves 3 to 5 feet expected. * WHERE...Whitehall to Manistee. * WHEN...From 2 AM to 8 PM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ844>847-221100- /O.CON.KGRR.SC.Y.0067.210822T1500Z-210823T0000Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- 1057 PM EDT Sat Aug 21 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM EDT SUNDAY... * WHAT...North winds 10 to 20 knots and waves 3 to 4 feet expected. * WHERE...St Joseph to Whitehall. * WHEN...From 11 AM to 8 PM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
265 WHUS73 KGRR 220748 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 348 AM EDT Sun Aug 22 2021 LMZ848-849-221600- /O.CON.KGRR.SC.Y.0067.000000T0000Z-210823T0000Z/ Whitehall to Pentwater MI-Pentwater to Manistee MI- 348 AM EDT Sun Aug 22 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...North winds 15 to 25 knots and waves 3 to 5 feet expected. * WHERE...Whitehall to Manistee. * WHEN...From 2 AM to 8 PM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...Conditions will be most dangerous during the morning into early afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ844>847-221600- /O.CON.KGRR.SC.Y.0067.210822T1500Z-210823T0000Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- 348 AM EDT Sun Aug 22 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS EVENING... * WHAT...North winds 10 to 20 knots and waves 3 to 4 feet expected. * WHERE...St Joseph to Whitehall. * WHEN...From 11 AM to 8 PM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS... The greatest hazards will be north of Holland during early to mid morning hours. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ wdm
059 WHUS73 KGRR 221443 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 1043 AM EDT Sun Aug 22 2021 LMZ848-849-222245- /O.CON.KGRR.SC.Y.0067.000000T0000Z-210823T0000Z/ Whitehall to Pentwater MI-Pentwater to Manistee MI- 1043 AM EDT Sun Aug 22 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...North winds to 30 knots and waves 3 to 5 feet. * WHERE...Whitehall to Manistee. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ844>847-222245- /O.CON.KGRR.SC.Y.0067.210822T1500Z-210823T0000Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- 1043 AM EDT Sun Aug 22 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...North to northwest winds 15 to 25 knots and waves 3 to 5 feet expected. * WHERE...St Joseph to Whitehall. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
911 WHUS73 KGRR 221942 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 342 PM EDT Sun Aug 22 2021 LMZ848-849-230000- /O.CON.KGRR.SC.Y.0067.000000T0000Z-210823T0000Z/ Whitehall to Pentwater MI-Pentwater to Manistee MI- 342 PM EDT Sun Aug 22 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...North winds 15 to 25 knots and waves 3 to 5 feet. * WHERE...Whitehall to Manistee. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ844>847-230000- /O.CON.KGRR.SC.Y.0067.000000T0000Z-210823T0000Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- 342 PM EDT Sun Aug 22 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Northwest winds 15 to 25 knots and waves 2 to 5 feet. * WHERE...St Joseph to Whitehall. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
753 WHUS73 KGRR 222252 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 652 PM EDT Sun Aug 22 2021 LMZ848-849-230300- /O.EXT.KGRR.SC.Y.0067.000000T0000Z-210823T0300Z/ Whitehall to Pentwater MI-Pentwater to Manistee MI- 652 PM EDT Sun Aug 22 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...North winds 15 to 25 knots and waves 3 to 5 feet. * WHERE...Whitehall to Manistee. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ844>847-230300- /O.EXT.KGRR.SC.Y.0067.000000T0000Z-210823T0300Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- 652 PM EDT Sun Aug 22 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...Northwest winds 15 to 25 knots and waves 2 to 5 feet. * WHERE...St Joseph to Whitehall. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
212 WHUS73 KGRR 230249 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 1049 PM EDT Sun Aug 22 2021 LMZ848-849-230400- /O.EXP.KGRR.SC.Y.0067.000000T0000Z-210823T0300Z/ Whitehall to Pentwater MI-Pentwater to Manistee MI- 1049 PM EDT Sun Aug 22 2021 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 11 PM EDT THIS EVENING... The wind and waves will continue to gradually diminish through the remainder of the night. $$ LMZ844>847-230400- /O.EXP.KGRR.SC.Y.0067.000000T0000Z-210823T0300Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- 1049 PM EDT Sun Aug 22 2021 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 11 PM EDT THIS EVENING... The wind and waves will continue to gradually diminish through the remainder of the night. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Aug 21, 7:28 AM EDT, 1 hour 24 minutes earlier.
Area forecast discussion, Aug 21, 7:28 AM EDT, 1 hour 24 minutes before
Area Forecast Discussion National Weather Service Grand Rapids MI 728 AM EDT Sat Aug 21 2021 LATEST UPDATE... Aviation .SYNOPSIS... Issued at 339 AM EDT Sat Aug 21 2021 - Convection possible today into tonight - Warm with periodic convection into next weekend && .DISCUSSION...(Today through next Friday) Issued at 339 AM EDT Sat Aug 21 2021 - Convection possible today into tonight The basic question today is if and when there will be convection. First through, a short answer, convection is possible (not likely) this afternoon near and east of US-131 associated with warm advection and some lake breeze convergence. Then we have the frontal convection that would come through tonight. It is looking more and more like that will not get much past US-131 if it gets that far. So, I am forecasting between 8 am Saturday and 8 am Sunday most of the CWA will not see measurable rain. Normally this would be easy, we have a cold front heading into very warm and humid air. The frontal timing through is that it comes through our forecast area tonight. That is not the issue through that will keep it from raining. There are many issues but the primary issue is the shortwave energy heads well north of our CWA tonight. That happens because we have an upper low that was over us but is now east of us and there is a series of strong Pacific shortwaves crossing the North Pacific that will try to make a western trough (but that trough will be shallow). Even so that process is causing rising heights over most of the central CONUS, starting now and continuing into Tuesday. We have a very sharp upper ridge over us tonight (not good for storms to reach here). The temperature rises around 2c between 700 mb and 300 mb between 8 am this morning and 8 pm this evening. That much warming at mid and high levels is also bad for convection. So I am thinking, like what the HREF from the 8 pm run shows, that most of the measurable precipitation will have a hard time making it east of US-131 early tonight. Most of the area east of US-131 will very likely see NO PRECIPITATION tonight. All of our hi-res models (RAP, NAM, NAMNEST,HRRR,HRW NSSL,HRW ARW,HRW FV3, and HREF) all support this idea. Oddly through the HREF, FV3, ARW, NSSL and NAMNEST show the warm advection will help set off a few afternoon thunderstorms near US-131 early this afternoon that will head toward US-127 by mid afternoon. These will be widely scattered so most will stay dry here too. One other odd aspect to all of this, the frontal trough stalls over eastern Lower Michigan (that closed upper low stalled to our east with HENRI in it by then) Sunday. That set up decent surface convergence over eastern Lower Michigan in the afternoon. There is surely more than enough instability around too (1000 to 1500 j/kg of MU cape) too. So we will see some thunderstorms in the I-69 area Sunday afternoon. - Warm with periodic convection into next weekend Overall we are in an weather pattern that will change little over the next week or so. As I wrote above, a series of North Pacific shortwaves dry to develop an upper trough over the Pacific Northwest into west central Canada through this coming week. That builds heights over the central CONUS or at least holds them were they are (much higher than normal/ 1.5 to 2.5 standard deviations from the mean at 700 mb and 500 mb) through the week into the following weekend. So, that being so, one would not expect much cooling. From time to time a shortwave tracking along the polar jet will set off convection and bring us the risk of thunderstorms. Timing of this with this sort of patten is questionable at best. The ensemble means on both the GFS and ECMWF show some preference for convection in the Wednesday time frame and also for next Sunday but for each day next week, at least few members of those ensemble show some rainfall. The forecast for the next week is warm and humid with periodic thunderstorms but most of the time it will be dry. && .AVIATION...(For the 12Z TAFS through 12Z Sunday morning) Issued at 728 AM EDT Sat Aug 21 2021 Any fog still around should be totally gone by 14z. Then expect solid VFR today into tonight. Some isolated thunderstorms are expected to develop near US-131 around 18z (ish) and move east toward I-75 by mid to late afternoon. I expect coverage to near 30 pct so VCTS seems like the way to go with this in the TAF forecasts. The front tonight will struggle to make it inland. Just about all the models and nearly all the hourly HRRR and RAP model runs between 00z and 09z show the convection with the front not making inland of US-31 (yes the Lake Michigan shore). I have VCTS at MKG from 21z to 01z for that. Behind the front there should be 6 to 12 hours of VFR cigs maybe MVFR for 3-4 hours toward 12z. This should improve one the sun comes up and has a change to cause some mixing. There likely will be a little fog around 12z too. && .MARINE... Issued at 339 AM EDT Sat Aug 21 2021 There will be a push of cold air behind the front tonight. The GFS is every aggressive with this and suggest 20 to 30 knot winds near Big and Little Sable points around midnight. All of the other models show some variation of this but not as strong of winds. This wind core heads to the western side of Lake Michigan by 5 am. So if this really happens we may need a Small Craft Advisory for our northern 2 marine zones early Sunday morning. We will let the day shift look at this before we issue any such headlines. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...None. LM...None. && SYNOPSIS...WDM DISCUSSION...WDM AVIATION...WDM MARINE...WDM
Hazardous weather outlook, Aug 21, 4:15 AM EDT, 4 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Grand Rapids MI 415 AM EDT Sat Aug 21 2021 MIZ037>040-043>046-050>052-056>059-064>067-071>074-220815- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 415 AM EDT Sat Aug 21 2021 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight Scattered to widely scattered thunderstorms are possible this afternoon, mostly near and east of US-131. Tonight scattered to widely scattered thunderstorms are possible early tonight, mostly west of US-131. Locally heavy rain and gusty winds (not severe) are the expected hazards with these storms. Most locations will stay dry through Sunday morning. .DAYS TWO THROUGH SEVEN...Sunday through Friday Scattered thunderstorms are possible every day and it will remain warm and humid through Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ844>849-868-870-872-874-876-878-220815- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 415 AM EDT Sat Aug 21 2021 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight Scattered thunderstorms are possible this evening, with gusty winds and increased wave heights in an near thunderstorms are the expected hazards. Late this evening into early Sunday morning winds may increase to 15 to 25 knots and build waves to 2 to 4 feet north of Whitehall. .DAYS TWO THROUGH SEVEN...Sunday through Friday Winds of 15 to 25 knots with waves of 2 to 4 feet are possible north of Whitehall into the midday hours of Sunday. Scattered to widely scattered thunderstorms are possible each day next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. wdm
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 8:59 AM EDT | Beach Hazards Statement | GRR | Allegan, Mason, Muskegon, Oceana, Ottawa, Van Buren | 38 hr |
Nearby
Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.